U.S. doctors online nowAsk doctors free
A member asked:

Is it common or even heard of that you can get hives from tricor, (fenofibrate) levothyroxine or fluoxetine ?

2 doctor answers7 doctors weighed in
Dr. Pedro Hernandez
Geriatrics 40 years experience
Any med: Any medication is capable of producing an allergic reaction with hives and not necessarily the combination of two or three. If the levothyroxine came from animal origen it's possible. Just think which medicine is the last one you took closest to the time you had the hives...That is to blame. Stop all and restart one at a time to see which one is the cause. Be careful because it may turn serious.
Dr. Steven Machtinger
Allergy and Immunology 44 years experience
Medications that commonly trigger hives are aspirin, ibuprofen, naproxen, penicillins, cephalosporins, & any antibiotic. But Dr. Hernandez any foreign substance entering your body can induce an allergic reaction with symptoms that may trigger hives. Stopping necessary medications & reintroducing them to see if they trigger hives are steps best taken with the knowledge & assistance of your doctor.
Dec 26, 2011
Dr. Steven Machtinger
Allergy and Immunology 44 years experience
Rare but real: Medications that commonly trigger hives are aspirin, ibuprofen, naproxen, penicillins, cephalosporins, & any antibiotic. Dr. Hernandez is right: any substance entering your body can induce an allergic reaction with symptoms that may include hives. Stopping necessary medications & reintroducing them to see if they trigger hives are steps best taken with the knowledge & assistance of your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 19, 2012

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.